Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 112, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 18, 2015, 11:09 AM CDT for Carter County, Jefferson County, Stephens County, Oklahoma. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2015, 11:09 AM CDT (16:09 UTC)
- Expired
- Jun 18, 2015, 5:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carter County, OK, Jefferson County, OK, Stephens County, OK
The radar
The Norman radar (KTLX), 116 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 12:00 PM CDT | FLASH FLOOD | 14 E Duncan, OK | TERRY ROAD CLOSED DUE TO FLOODING. |
| Jun 18, 12:00 PM CDT | FLASH FLOOD | 15 E Duncan, OK | NEWMAN RD CLOSED DUE TO FLOODING. |
| Jun 18, 12:00 PM CDT | FLASH FLOOD | 2 Ese Velma, OK | ALMA RD CLOSED DUE TO FLOODING. |
| Jun 18, 12:00 PM CDT | FLASH FLOOD | 2 S Loco, OK | COUNTY ROAD CLOSED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
709
WGUS54 KOUN 181609
FFWOUN
OKC019-067-137-182200-
/O.NEW.KOUN.FF.W.0112.150618T1609Z-150618T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1109 AM CDT THU JUN 18 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN JEFFERSON COUNTY IN SOUTHERN OKLAHOMA...
NORTHWESTERN CARTER COUNTY IN SOUTHERN OKLAHOMA...
EASTERN STEPHENS COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 500 PM CDT
* 4 TO 7 INCHES OF RAIN FELL ACROSS EASTERN PARTS OF JEFFERSON AND
STEPHENS COUNTIES OVER THE PAST 12 HOURS. ALTHOUGH LITTLE IF AN
ADDITIONAL RAINFALL IS EXPECTED...FLASH FLOODING AND FLOODING WILL
CONTINUE.
* TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST
FLOOD DEATHS OCCUR IN VEHICLES.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BRAY...RINGLING...VELMA...LOCO AND CORNISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3405 9793 3466 9792 3467 9756 3451 9756
3450 9755 3406 9756
$$
SIXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 6:43 AM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 18, 6:43 AM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
643 AM CDT THU JUN 18 2015
.DISCUSSION...
12Z TAFS...WIDESPREAD IFR CIGS PREVAIL THIS MORNING...AS TROPICAL
DEPRESSION BILL CONTINUES TO SLOWLY MOVE NORTHEAST OVER SOUTHERN
OKLAHOMA. THIS TREND WILL CONTINUE...WITH PERIOD OF LIGHT TO
MODERATE RAINFALL AT KOKC/KOUN. OTHER TERMINALS LOOK TO REMAIN
DRY...BUT LOW CIGS WILL CONTINUE AT KPNC. FOG WILL ALSO BE AN
ISSUE AT KGAG/KWWR THIS MORNING WITH LIGHT AND VARIABLE WINDS AND
RICH MOISTURE. THIS SHOULD GENERALLY DISSIPATE BY 15Z. WINDS WILL
SHIFT TO THE NORTH AT ALL TERMINALS THROUGH THE AFTERNOON AND
EVENING...WITH RAIN ENDING FROM WEST TO EAST...AND CIGS GRADUALLY
IMPROVING. PATCHY MVFR CIGS LIKELY TO BUILD BACK INTO CENTRAL OK
BY 06Z FRI.
AUSTIN
&&
.AVIATION...
&&
.PREV DISCUSSION... /ISSUED 336 AM CDT THU JUN 18 2015/
DISCUSSION...
THE PRIMARY CONCERNS THIS MORNING REMAIN DEADLY FLASH FLOODING
AND RIVER FLOODING...AS THE REMNANTS OF BILL CONTINUE TO AFFECT
MUCH OF SOUTHERN AND CENTRAL OKLAHOMA.
TROPICAL DEPRESSION BILL CONTINUES TO MEANDER NORTH AND EAST THIS
MORNING. THE CIRCULATION SEEMS TO BE CENTERED RIGHT OVER THE
JOHNSTON/COAL COUNTY LINE AT THIS WRITING...AND THE SYSTEM IS
DRIFTING NORTH-NORTHEAST AT AROUND 10 TO 15 MPH. THE HEAVIEST RAIN
HAS BECOME ESTABLISHED TO THE NORTH AND WEST OF THE LOW CENTER.
RECENT MESONET OBSERVATIONS AND RADAR ESTIMATES SHOW THE HEAVIEST
RAINFALL RATES ON THE ORDER OF A HALF INCH PER HOUR. THIS IS
GENERALLY LOWER THAN WHAT WE SAW DURING THE DAY YESTERDAY...BUT
STILL ENOUGH TO CAUSE PROBLEMS OVER A LONG DURATION.
AS THE SYSTEM IS MOVING VERY SLOWLY...AND RAIN BANDS CONTINUE TO
DEVELOP AND WRAP AROUND THE CENTER...THE FLASH FLOOD WATCH WILL
REMAIN IN PLACE...THOUGH SEVERAL COUNTIES WERE STRIPPED FROM THE
WESTERN EDGE...AS THE MAJORITY OF RAIN IS FORECAST TO REMAIN OVER
SOUTHERN AND CENTRAL OKLAHOMA. AS EXCESSIVE RAINFALL CONTINUES TO
RUNOFF AND INTO THE MANY CREEKS...STREAMS...AND
RIVERS...SIGNIFICANT FLOODING IS EXPECTED. SEVERAL RIVERS ACROSS
SOUTHERN AND CENTRAL OKLAHOMA ARE EITHER ALREADY IN FLOOD
STAGE...OR ARE FORECAST TO MOVE IN THAT DIRECTION. IN FACT...A
FEW ARE FORECAST TO APPROACH RECORD FLOOD STAGE...SO JUST BECAUSE
THE RAIN ENDS...THE RISK OF DEADLY FLOODING IS NOT OVER BY ANY
MEANS. PLEASE CONTINUE TO MONITOR LOCAL FORECASTS AND BE
ESPECIALLY WARY IF YOU HAPPEN TO LIVE IN FLOOD PRONE AREAS.
MOST OF THE RAIN SHOULD WIND DOWN TONIGHT...THOUGH LINGERING
SHOWERS MAY CONTINUE INTO THE DAY ON FRIDAY. AS WE HEAD INTO THE
WEEKEND...MID LEVEL RIDGING WILL BECOME REESTABLISHED ACROSS THE
SOUTHERN PLAINS...LEADING TO MUCH WARMER AND MORE HUMID WEATHER
ACROSS OKLAHOMA AND NORTH TEXAS. THIS PATTERN LOOKS TO CONTINUE
RIGHT INTO NEXT WEEK.
AUSTIN
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 82 69 89 71 / 70 10 10 10
HOBART OK 89 69 92 71 / 10 10 10 0
WICHITA FALLS TX 89 71 92 72 / 10 10 10 0
GAGE OK 87 66 91 71 / 10 10 10 10
PONCA CITY OK 81 69 89 73 / 50 10 10 0
DURANT OK 83 71 89 73 / 100 30 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH THIS EVENING FOR OKZ019-020-025>032-
039>043-045>048-050>052.
TX...NONE.
&&
09/84Hazardous weather outlook, Jun 18, 10:56 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1056 AM CDT THU JUN 18 2015 OKZ004>048-050>052-TXZ083>090-191600- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1056 AM CDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .FLOODING... RIVER FLOODING IS OCCURRING IN PARTS OF SOUTHERN AND CENTRAL OKLAHOMA. SOUTH CENTRAL OKLAHOMA WILL ALSO CONTINUE TO EXPERIENCE AREAS OF NON-RIVER FLOODING THROUGH THIS AFTERNOON. SIGNIFICANT RAINFALL WILL END LATE THIS MORNING. .THUNDERSTORMS... ISOLATED THUNDERSTORMS MAY OCCUR EAST OF ADA AND DURANT ASSOCIATED WITH THE DEPARTING TROPICAL DEPRESSION. THERE IS A MARGINAL RISK FOR A WIND GUST AROUND 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .FLOODING... SOME RIVERS IN SOUTH CENTRAL AND SOUTHEAST OKLAHOMA WILL CONTINUE TO FLOOD INTO THE WEEKEND. NEAR RECORD FLOODING IS EXPECTED FOR SOME LOCATIONS. .THUNDERSTORMS... THERE IS A LOW CHANCE FOR THUNDERSTORMS FRIDAY IN SOUTHEAST OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Jun 18, 6:32 AM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
632 AM CDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 AM FLOOD PAULS VALLEY 34.74N 97.22W
06/18/2015 GARVIN OK BROADCAST MEDIA
SEVERAL INCHES OF WATER OVER ROADWAYS.
&&
MAHALELocal storm report, Jun 18, 6:35 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
635 AM CDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 AM FLOOD DAVIS 34.50N 97.12W
06/18/2015 MURRAY OK BROADCAST MEDIA
SEVERAL INCHES OF WATER ON ROADWAYS.
&&
MAHALELocal storm report, Jun 18, 6:51 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
651 AM CDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM FLASH FLOOD ARDMORE 34.17N 97.13W
06/17/2015 CARTER OK PUBLIC
REPORTS OF HIGH WATER RESCUES IN AND NEAR ARDMORE.
DELAYED REPORT ISSUANCE.
&&
MAHALELocal storm report, Jun 18, 7:01 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
701 AM CDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM FLASH FLOOD 3 S RINGLING 34.13N 97.59W
06/17/2015 JEFFERSON OK UNKNOWN
OK89 CLOSED SOUTH OF RINGLING. DELAYED REPORT ISSUANCE.
&&
MAHALELocal storm report, Jun 18, 8:44 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
844 AM CDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLOOD 6 WSW ADA 34.74N 96.78W
06/18/2015 PONTOTOC OK EMERGENCY MNGR
COUNTY RD 3490 NORTH OF 1560. WATER RESCUE OF 5 PEOPLE.
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:35 PM CDT | Flash Flood Warning | OUN | Carter | 3 hr |
| Jun 17, 9:45 PM CDT | Flash Flood Warning | OUN | Cleveland, Garvin, Grady, McClain, Pontotoc, Pottawatomie and 1 more | 6 hr |
| Jun 17, 10:54 PM CDT | Flash Flood Warning | OUN | Jefferson, Stephens | 6 hr |
| Jun 18, 1:18 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, Lincoln, Logan, McClain and 3 more | 6 hr |
| Jun 18, 1:35 AM CDT | Areal Flood Warning | OUN | Bryan, Carter, Garvin, Jefferson, Johnston, Love and 3 more | 12 hr |
| Jun 18, 3:46 AM CDT | Areal Flood Warning | OUN | Cleveland, Garvin, McClain, Pontotoc, Pottawatomie, Seminole | 6 hr |
| Jun 18, 4:44 AM CDT | Areal Flood Warning | OUN | Jefferson, Stephens | 6 hr |
| Jun 18, 6:37 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, Lincoln, Logan, McClain and 3 more | 4 hr |
| Jun 18, 8:15 AM CDT | River Flood Warning | OUN | Hughes | 6 hr |
| Jun 18, 8:16 AM CDT | River Flood Warning | OUN | Hughes | 30 hr |
| Jun 18, 9:48 AM CDT | Flash Flood Warning | OUN | Garvin, Hughes, McClain, Pontotoc, Pottawatomie, Seminole | 6 hr |
| Jun 18, 1:27 PM CDT | Flash Flood Warning | OUN | Bryan, Carter, Garvin, Jefferson, Johnston, Love and 3 more | 5 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.